MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number 180-223
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a040601 captures the reportable event of stent buckled material.Block h11: correction to block e1: initial reporter address 1, initial reporter address 2, initial reporter city and initial reporter zip/post code.
 
Event or Problem Description
It was reported that a contour ureteral stent was used during a ureterolithotripsy procedure, and, during the procedure, when the device was inserted inside the patient, it was noted that the stent had wrinkles and could not be inserted any further.The procedure was completed with another of the same device and there were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a040601 captures the reportable event of stent buckled material.
 
Additional Manufacturer Narrative
Block h6: device code a040601 captures the reportable event of stent buckled material.Upon receipt at our quality assurance laboratory, this contour stent underwent a thorough analysis.Visual analysis identified that the stent was buckled and both stent coils were torn.Based on the information available and analysis results, it is possible to conclude that this issue could be caused by operational factors since, the positioner has to be loaded by the radiopaque tip of the positioner onto guidewire and advance until it abuts the stent.The positioner was advanced with excess force over the guidewire resulting for the stent to get buckled/accordioned, resulting to, difficulty/unable to advance the stent to the target site.A conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21106896
Report Number2124215-2024-82938
Device Sequence Number12749463
Product Code FAD
UDI-Device Identifier08714729058533
UDI-Public08714729058533
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number180-223
Device Catalogue Number180-223
Device Lot Number0033203888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/06/2025
02/13/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/27/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight67 KG